Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 23, 2021, 4:14 PM MDT for Deuel County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 4:14 PM MDT (22:14 UTC)
- Expired
- Jul 23, 2021, 5:00 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
County Deuel County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WWUS83 KLBF 232214
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
414 PM MDT Fri Jul 23 2021
NEZ022-035-056>058-232300-
Deuel NE-Arthur NE-Garden NE-Perkins NE-Keith NE-
414 PM MDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...NORTHERN
PERKINS...WESTERN KEITH...SOUTHEASTERN GARDEN AND EASTERN DEUEL
COUNTIES UNTIL 500 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Barton, or near Big Springs, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Big Springs, Brule, Barton, Eagle Gulch Campground, Ruthon, Clear
Creek State Wildlife Management Area, Megeath, Otter Creek
Campground, Lake View Campground, Ash Hollow State Historical Park,
Belmar, Goldeneye State Wildlife Management Area and Windlass Hill.
LAT...LON 4140 10181 4095 10180 4100 10205 4101 10205
4100 10208 4104 10228 4125 10230
TIME...MOT...LOC 2213Z 269DEG 10KT 4112 10217
$$
GomezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:04 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 23, 3:04 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 404 PM CDT Fri Jul 23 2021 .SHORT TERM...(This evening through Saturday night) Issued at 403 PM CDT Fri Jul 23 2021 A weak shortwave is in the process of moving into the western Dakotas this afternoon. A training weak cold front is analyzed from near Pine Ridge to Alliance to Sidney. Temperatures aloft have cooled a couple of degrees today which has helped to weaken the capping inversion. As a result a few elevated showers and thunderstorms have been occurring in area of mid-level warm air advection on the southeast side of the shortwave across northwest Nebraska. This area of mid-level WAA will sag southeast across the area tonight, with a continued threat of a few showers and thunderstorms. There may be a bit of an uptick across southern SD and far northern NE early to mid evening as better ascent overspreads the area as the shortwave moves across. For the most part it appears the severe threat is very low, but some threat for gusty winds will exist especially if a small cluster can grow upscale across southern SD and far northern NE. The weak cold front will continue southeast overnight and be located across northern KS by Saturday afternoon. Weak CAA will filter across the area, and highs should generally hold in the lower to mid 90s (still hot). Somewhat drier air will filter into northern NE where humidity values will be comfortable as dew points lower into the 50s. Across central and southwest NE it will remain rather sticky as dew points pool in the mid to upper 60s just north of the frontal boundary. .LONG TERM...(Sunday through Friday) Issued at 403 PM CDT Fri Jul 23 2021 Sunday the front lifts northward as a warm front. Models have struggled with any possible convection as the front lifts back to the north. The latest runs of the NAM and NAMnest would suggest little if any chance for organized precipitation and any would be spotty at best. We will keep some low end chance pops going at this point but may have to lower if the drier model trends continue. Monday and beyond the upper ridging builds into the Western High Plains and eventually the Central Plains. Very warm temperatures aloft will accompany this with little or no chance for precipitation and continued hot temperatures. Highs both Tuesday and Wednesday could be near or exceed 100F. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 100 PM CDT Fri Jul 23 2021 A weak wind shift boundary will drop slowly southward through tonight across the area and provide focus for thunderstorms this afternoon into tonight. At this time, greatest confidence for impacts is at VTN but expected coverage to remain isolated and will cover with VCTS for now. Potential exists for MVFR CIGs and possibly visibilities should direct impacts occur. Activity should remain north of LBF before decreasing in coverage and intensity by late evening. Will leave mention out for now at KLBF, but potential will need to be monitored for possible inclusion in later forecasts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Roberg
Hazardous weather outlook, Jul 23, 2:54 PM MDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Fri Jul 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-242100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Fri Jul 23 2021 /254 PM MDT Fri Jul 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms will be possible this evening mainly across the eastern panhandle into north central Nebraska. A few storms may become strong with strong wind gusts the main concern. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated thunderstorms will be possible Saturday and Sunday. At this time, the threat for widespread severe weather is low. After a reprieve Sunday, hot conditions will redevelop next week with heat index values forecast to approach or exceed 100 degrees each day Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 23, 4:11 PM MDT, 3 minutes before
Special Weather Statement National Weather Service North Platte NE 411 PM MDT Fri Jul 23 2021 NEZ023-035-232300- Grant NE-Arthur NE- 411 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR AND SOUTHEASTERN GRANT COUNTIES UNTIL 500 PM MDT... At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Arthur, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lena, Sand Puddin Lake, Velma, Jensen Lake, Green Lake and Cogill Lake. LAT...LON 4160 10189 4178 10189 4183 10150 4156 10150 TIME...MOT...LOC 2210Z 269DEG 10KT 4170 10179 Gomez
Special weather statement, Jul 23, 4:14 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
414 PM MDT Fri Jul 23 2021
NEZ022-035-056>058-232300-
Deuel NE-Arthur NE-Garden NE-Perkins NE-Keith NE-
414 PM MDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...NORTHERN
PERKINS...WESTERN KEITH...SOUTHEASTERN GARDEN AND EASTERN DEUEL
COUNTIES UNTIL 500 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Barton, or near Big Springs, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Big Springs, Brule, Barton, Eagle Gulch Campground, Ruthon, Clear
Creek State Wildlife Management Area, Megeath, Otter Creek
Campground, Lake View Campground, Ash Hollow State Historical Park,
Belmar, Goldeneye State Wildlife Management Area and Windlass Hill.
LAT...LON 4140 10181 4095 10180 4100 10205 4101 10205
4100 10208 4104 10228 4125 10230
TIME...MOT...LOC 2213Z 269DEG 10KT 4112 10217
GomezThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:11 PM MDT | Special Weather Statement | LBF | Arthur | 49 min |
| Jul 23, 4:43 PM MDT | Special Weather Statement | LBF | Arthur | 17 min |
| Jul 23, 4:56 PM MDT | Special Weather Statement | LBF | Arthur | 34 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.